Discussions that mention xanax

Anxiety board


I stopped taking Cymbalta 60mg about two weeks ago. After about a week I went down to 30mg, for 6 days then stopped taking it completely. I also stopped taking Xanax. Even though my doctor told me to do this, I think I went off of it too fast. I have had really bad suicidal thoughts, anxiety, and insomnia. This really scares me!! I ended up in the ER Thursday for my symptoms. The Doctor gave me Clonidine. I don't like the way it makes me feel at all. I'm currently taking Seroquel and Ativan. I think taking all of those are making my heart beat too slow, so I stopped taking the Clonidine. My withdrawal symptoms are freaking me out! I have this weird sensation go through my body if I look up too fast, walk, or try to lie down. I have extreme dizziness, lot's of PVC's, and I'am constantly freezing and have uncontrolable shaking at night. If I eat anything I get nauseated. The thing that scares me the most, is that I'm afraid I'am going to get a seizure. My head constantly pounds and hurts, and I have uncontrollable body movements. All of this and the Doctor says I should be fine!! Are these common with withdrawals, and did I go off the meds too fast????? I'm scared and I feel horrible!! Please help!!

Thank You,
~NicoletteAshley
How much Xanax were you taking? I know the antidepressants are bad to withdraw from, but so isn't the Xanax, so if you were taking that daily and quit cold turkey then that can be very dangerous. Your doctor should have known that, but I have heard so many situations when the doctor didn't know this. Anyway, just thought I'd throw in my 2 cents. I am on Xanax as my only drug and it works really well, however, I know that in order to stop I will have to slowly taper off over a long period of time.

Lots of luck,
OE
Oh no! I was under the impression from my Doctor, that I could stop the Xanax completely, and the Ativan would substitute. I was taking .5mg twice a day, for three months. I'am so confused. Ocdengineer, what do you mean by ''dangerous''? Does that mean life threatening???? Oh no! I knew I should never taken these damn things in the first place.
hi nicolette,

your xanax dose isn't that much, don't worry!!! it goes from .25mg to 4mg a day. you're only taking a total of 1 mg. not much when you think about it, especially since you're so anxious!! ativan is also very good for anxiety and it works quickly. i believe you can substitute the 1 mg. of xanax with the ativan, like your doctor said. ativan had different dosages though. when you first start, they'll give you 2-3 mg. that you take two-three times a day: 1mg in the morning, (1 in the afternoon), and 1 at night. nicolette, just don't worry too much.

and like someone else on the board said, if you've been diagnosed with bipolar, lithium has been shown to be the medication of choice for this disease. you will learn much if you frequent the bipolar board.

good luck to you and be peaceful:angel:
I am sorry I got you scared. The Ativan will help with that, but may not get rid of some of the body's withdrawl from Xanax. Benzo's are powerful drugs that change your brain chameistry and usually when stopping them you should do it slowly over time otherwise your brain can't change quick enough to keep up with the change in drug amount. Keep that in mind and never stop a Benzo cold turkey even if the amount is low. I take Xanax and I assure you that it has worked great for me, however, I also take 2 mg per day which is twice what you were taking. I also understand that I may be on this for the rest of my life, so withdrawl, hopefully, is not something I will have to expereience. I hope you feel better soon.

I think you should see another doctor about your anxiety dissorder and tell the new one everything. It doesn't hurt to have a second opinion. Bi Polar is one of the most over diagnosed mental illnesses out there and many people who aren't Bi Polar end up on heavy meds that don't really help. Just make sure that you are not getting steared in the worng direction. Bi Polar dissorder is a psychotic condition and is usually associated with hallucinations and the such. Do you have hallucinations? Also there are manic stages where you are just crazy high and get everything done in amazing amounts of time like a work horse then you crash to the lowest of the low depression wise and this happens over and over. That is Bi Polar as I know it. Does that occur to you? If not then see another doctor before you get put on antipsychotics.

Good luck,
OE
I definetly remember reading that even when someone switches from xanax to another benzo the xanax should be withdrawn slowly while incorporating the other benzo to avoid the weird and horrible withdrawal which you're going through. I think some of it is the xanax and some the SSRI you were on. It will take a while for you to feel good again. You need to find a different doctor.

Hope you feel better :)
Tori
I understand ocdengineer. I have the exact same worries and it's horrible. Everyday it haunts me, and for awhile the panic attacks were hardly even there and since I have had mysterious severe stomach pains and severe nausea, and 2 trips to the ER with no answers but that it all was ok and maybe I should see a psych., I have been just sick with worry, really. Xanax has saved my life many times over.